My boyfriend found out a few years ago that he has an allergic reaction to certain types of whiskey. Its usually the stronger or top shelf ones. He's ok with Jack daniels and stuff, but makers mark, crown, and especially wild turkey cause him to breakout in a rash, shortness of breath, hot flash. Usually benedryl helps but what is causing this reaction?
Welcome to the forum!
The allergic reaction could be due to yeast allergy which is used in brewing. The level of yeast varies from alcohol to alcohol and this could bring the variation in tolerance level.
The other allergies associated with alcohol like whisky is gluten allergy. Again the difference in distillation process could be the reason for difference in tolerance.
Hope this helps. It is difficult to comment beyond this at this stage. Please let me know if there is any thing else and do keep me posted. Take care!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.